Crystal de Cooper

by Crystal
(Washington DC)

I started taking 40MG of Simvastatin February 2009 based on the recommendation of my doctor who claimed that my family history and my high LDL - 153 required that I do so. I was 57 years old at the time with no health concerns - don't have high blood pressure (which is common in my family), haven't eaten beef or pork in 20 years, don't smoke, never have, don't eat sweets or junk food for the most part, drink alcohol on occasion, mostly drink water and juices. So, I'm thinking I am fairly healthy. I am a 5'8" tall female and weighed at the time about 135 lbs.


Friends and family were surprised to hear that I had high cholesterol. So was I. I began to take the medication even though I had never in my life had to take any prescription medicine, ever, other than an antibiotic, etc. I won't take Tylenol for a headache if I can help it. I began to go on-line to research statin drugs and became quite concerned with my findings. I began my search this past summer 2010. There was just too much information about the side effects. I decided to stop taking the statin, on my own, not by the advice of my doctor, who I might add, has been 'fired'. I decided that I should wean myself off of the drug gradually and began to reduce my dosage over a period of months rather than to just stop cold turkey not knowing what affect that might have. Any drug that can alter a normal function of the body must, in my opinion, be very powerful. So, to be on the safe side, I gradually reduced my dosage. I also began taking COq10 based on my own research. My doctor did not suggest this.

As a part of my personal quest to get to the bottom of the Statin question, I requested copies of all my lab work several months ago. I found something very interesting. My lab results from July 1998 showed an LDL of 138 which is borderline-high based on info I have seen on-line and so is 153. On my last lab test on February 14th my LDL was 133, with no Statin (last taken end of December). Go figure.

My concern now is whether I have any serious side effects. I have lost weight over the last year and now weigh 118lbs. What concerns me the most is that I seem to have lost a lot of muscle tone. I expressed my concerns to my doctor (former doctor0, including that I was having muscle pain in my legs at night. He said he did not think the Statin was the cause. I thought that leg muscle pain was a well-known side effect of Statins! I need some answers.

I ordered a book, that I found on-line, titled "Natural Strategies for Recovery from Statin Drugs" by Jonathan Campbell. Is anyone familiar with this gentleman? I would really like to know? I have not followed the regimen he suggests because it involves very high dosages of many supplements. Not too sure about that. However, I just do not feel well right now and haven't for a few months. And I am definitely showing signs of depression. My energy is very low as well as my appetite. If anyone has any suggestions or can refer me please do so. And on top of all of this, I am menopausal.

Thanks.

Click here to post comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Your Statins Story.

A Challenge For You!

People are making great improvements in their heart health.

How... are they doing it? By challenging themselves to change the way they eat. Really!

I have a challenge for you. It is my double dog dare.

Click here to learn about the 30_Day Challenge.

Enter Your E-mail Address
Enter Your First Name (optional)
Then

Don't worry — your e-mail address is totally secure.
I promise to use it only to send you Optimal Health News.